Ohio, 2006

Flood and Damaging Winds in Ohio, July 26, 2006

July 26, 2006 · NWS ILN · 3 events in 3 counties and zones

2 thunderstorm wind, 1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$11,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 26, 3:10 PM EST, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 26, 3:10 PM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
410 PM EDT WED JUL 26 2006

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
UPPER LEVEL RIDGE AXIS ACROSS THE SOUTHERN TIER OF STATES WITH A
ZONE OF WESTERLIES THRU THE GREAT LAKES AND OHIO VALLEY. AN ACTIVE
POTENTIALLY WET WX PATTERN THRU THE SHORT TERM. INITIAL EMBEDDED
S/W TO TRACK EASTWARD THRU THE GREAT LAKES TNGT. GFS IS THE MOST
AGGRESSIVE WITH PRECIP TNGT DEVELOPING AN MCS OVER THE NRN PORTION
OF THE FA IN RESPONSE TO 30-35KT LO LVL JET. NAM IS MORE
CONSERVATIVE HOLDING BEST LO LVL CONVERGENCE AND INSTBY TO OUR
WEST AND THEN INTO OUR NW OVERNIGHT. NAM FORECAST SOUNDINGS SHOW
BEST CAP ACRS THE SOUTH WITH GOOD ELEVATED INSTBY OF 1000-1500 J/KG
BY LATE EVENING. HAVE INCREASED POPS TO LKLY ACRS THE NW AND SLIGHT
CHC ACRS FAR SOUTH...FOLLOWING SOLN CLOSER TO NAM SOLN.

ON THURSDAY INSTABILITY AND LO LVL CONVERGENCE LOOKS BEST ACRS
THE NORTH WITH CAPES OF 1500-2000 J/KG. HAVE TRENDED POPS FROM
MID 50S NORTH TO 30 ACRS THE FAR SOUTH. HAVE CONTINUED THIS TREND
OF POPS THURSDAY NIGHT.

TEMP WISE...HAVE BUMPED UP TEMPS THRU THE PERIOD GENERALLY A
LTL ABOVE MAV GUID VALUES.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE CONSENSUS AT HPC FOR DAYS 3-7 WAS TO FOLLOW THE 00Z ECMWF AND TO
STAY AWAY FROM SOME OF THE DETAILS PROVIDED IN THE GFS. THE TREND
HAS BEEN SIGNIFICANTLY FARTHER NORTH FOR THE FRONTAL BOUNDARY
FORECAST ACROSS THE NORTHERN CONUS. SO FOR THE MAJORITY OF THIS
PERIOD A LONG-WAVE RIDGE WILL BEGIN TO BUILD INTO THE AREA FROM THE
WEST...AND WILL BE THE DOMINANT FEATURE. FOR FRIDAY...WEAK FORCING
AND MODERATE INSTABILITY WILL YIELD THE CHANCE OF THUNDERSTORMS. THE
TROPICAL DISTURBANCE CURRENTLY AFFECTING THE TEXAS COAST IS FORECAST
TO MOVE NNE...BECOMING MORE OF A REFLECTION AT MID LEVELS...AND
SHOULD AFFECT THE ILN CWA BY SATURDAY. ONCE THIS DISTURBANCE PASSES
HIGH PRESSURE OFF THE SE COAST WILL ALLOW HOT AND INCREASINGLY HUMID
CONDITIONS TO PERSIST THROUGH THE REST OF THIS EXTENDED PERIOD. WITH
THE FRONTAL BOUNDARY EXPECTED TO REMAIN WELL NORTH OF THE AREA...AND
LITTLE IN THE WAY OF ANY SIGNIFICANT FORCING...EXPECT MAINLY A LOW
THREAT OF DAYTIME/EARLY EVENING CONVECTION AS MODERATE TO HIGH
INSTABILITY FORECAST. HAVE THUS KEPT POPS AT THE SLIGHT CHANCE LEVEL
AFTER SATURDAY.

&&

AVIATION /18Z-18Z/...
THERE ARE CONSIDERABLE MODEL DIFFERENCES WITH THE PROGRESSION OF
SHOWERS AND THUNDERSTORMS TO THE WEST ASSOCIATED WITH A S/W. THE GFS
SHOWS A CLUSTER OF QPF SLIDING ACROSS THE FCST AREA 22Z-06Z...WHILE
THE RUC HAS LITTLE DEVELOPMENT THROUGH 03Z. LOOKING AT CURRENT RADAR
TRENDS...KDAY WILL BE AFFECTED 21Z-23Z...STAGGERED A BIT LATER FOR
THE OTHER SITES. BRIEF MVFR VISIBILITIES WILL BE POSSIBLE WITH THE
STORMS.

THROUGH 06Z AND AFTER 10Z...WILL CARRY VCTS WITH TEMPO SH FOR THIS
ACTIVITY WITH SW WINDS GUSTING NEAR 20 KT AT TIMES.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 26, 3:56 AM EST, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
456 AM EDT WED JUL 26 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-270900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
456 AM EDT WED JUL 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Cincinnati radar (KILN), 79 km away, was scanning. The volume nearest the first event began at 23:28 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Butler

When
July 26, 6:28 PM EST to 6:32 PM EST
Where
Butler County, Oxford
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
39.517, -84.733

Large tree limbs were downed throughout the University of Miami campus.

Flood, Preble

When
July 26, 7:31 PM EST to 9:00 PM EST
Where
Preble County, Eaton
Property damage
$7,000
Reported by
LAW ENFORCEMENT
Coordinates
39.742, -84.648 (the zone’s center; the record gives no point)

Numerous roads were flooded and closed. Several homes had flooding in their basements.

Thunderstorm Wind, Montgomery

When
July 26, 8:26 PM EST to 8:30 PM EST
Where
Montgomery County, Germantown
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
39.617, -84.367

Large tree limbs were knocked down throughout German Township.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523500, 5523502, 5523501.